MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER
Model Number GZ-120P
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the gz transmitter had shut down due to overheating and could not be turned back on until it had cooled down.No reports of patient harm.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the gz transmitter had shut down due to overheating and could not be turned back on until it had cooled down.No reports of patient harm.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as an attempt to obtain information was made, but not provided: a2 - a6 b6 b7 attempt # 1: 07/07/2023 emailed the bme for the patient information and the concomitant medical device: the bme responded with the serial number for the cns, but the patient's information was unknown.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: cns: model #: pu-681ra serial #: (b)(6) device manufacturer data: 12/10/2017 unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the gz transmitter had shut down due to overheating and could not be turned back on until it had cooled down.No reports of patient harm.Investigation summary: nihon kohden (nk) received the device on 07/28/2023.Nk repair center (rc) evaluated the unit on 09/13/2023.Nk rc could not duplicate the complaint as the unit would not turn on during evaluation.Nk rc inserted new batteries, and the unit would not turn on.They suspect the issue may be related to damage found near the rear enclosure, power board, and solder ball.Based on the device evaluation, the most likely cause is hardware component failure due to physical damage, which can occur through user mishandling.Since the device is designed to travel with the patient, it may be subject to excessive force from being dropped if it is not securely attached to the patient's bedside or clothing.General handling instructions are detailed in the operator's manual.Wear-and-tear may also be a contributing factor to the hardware failure as this depends on the device's age and frequency of use, and the complaint device has been in service for over 5 years.A review of the complaint device's serial number did not show other complaints.A review of the customer's complaint history for the gz transmitter did not reveal any trends for these issues.Nk will continue to monitor and trend similar complaints.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: cns: model #: pu-681ra.Serial #: (b)(6).Device manufacturer data: 12/10/2017.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type?.H3 device evaluated by manufacturer.H6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from gz-120pa to gz-120p.D2b product code: corrected the product code from drt to mhx.D4 additional device information / model #: corrected the model # from gz-120pa to gz-120p.D4 additional device information / catalog #: corrected the catalog # from gz-120pa to gz-120p.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
GZ-120P
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17443189
Report Number8030229-2023-03689
Device Sequence Number16822351
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392(21)169
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer10/31/2023
10/31/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date11/01/2023
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; CNS
Patient SexUnknown